Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gugulipid Supplements
Dec 11, 2005

Is there any evidence that gugulipid supplements can have negative interactions with HIV mediciations. In particulat epzicom and kaletra. from your experience is it effective on lowering cholesterol levels that are slightly elevated. thanks

Response from Dr. Henry

Gugulipid has been used in India and other places for a variety of uses including lowering plasma lipids. The reported benefit is modest compared to available prescription drugs and the actual benefit is controversial. There is concern about its potential to interfere with the liver metabolism of numerous drugs including some HIV drugs. I am unaware of any actual published data studying the pharmacology of guggal and HIV meds so I would advise a high level of caution before using if taking HIV meds (or a wide variety of other meds such as thyroid meds, B-blockers, calcium channel blockers and others). I have no diect experience with patients taking Gugulipid and HIV drugs.KH



Previous
getting hair on my body
Next
Confused

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement